×

zbMATH — the first resource for mathematics

Homotopy analysis of MHD boundary layer flow of an upper-convected Maxwell fluid. (English) Zbl 1213.76137
Summary: The problem of a magnetohydrodynamic (MHD) boundary layer flow of an upper-convected Maxwell (UCM) fluid is considered for the analytical solution using homotopy analysis method (HAM). The non-linear partial differential equations are transformed to an ordinary differential equation first taking boundary layer approximations into account and then using the similarity transformations. The analytical solution is presented in the form of an infinite series. The recurrence formulae for finding the coefficients are presented and the convergence is established. The effects of the Deborah number and MHD parameter is discussed on the velocity profiles and the skin friction coefficients. It is found that the results are in excellent agreement with the existing results in the literature for the case of hydrodynamic flow.

MSC:
76M25 Other numerical methods (fluid mechanics) (MSC2010)
76W05 Magnetohydrodynamics and electrohydrodynamics
76A10 Viscoelastic fluids
76D10 Boundary-layer theory, separation and reattachment, higher-order effects
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Fetecau, C.; Fetecau, C., A new exact solution for the flow of a Maxwell fluid past an infinite plate, Int. J. non-linear mech., 38, 423-427, (2003) · Zbl 1287.76041
[2] Fetecau, C.; Fetecau, C., The rayleigh – stokes problem for a fluid of Maxwellian type, Int. J. non-linear mech., 38, 603-607, (2003) · Zbl 1287.76042
[3] Fetecau, C.; Fetecau, C., Decay of a potential vortex in a Maxwell fluid, Int. J. non-linear mech., 38, 985-990, (2003) · Zbl 1287.76043
[4] Fetecau, C.; Fetecau, C., Starting solutions for some unsteady unidirectional flows of a second grade fluid, Int. J. eng. sci., 43, 781-789, (2005) · Zbl 1211.76032
[5] Asghar, S.; Hayat, T.; Siddique, A.M., Moving boundary in a non-Newtonian fluid, Int. J. non-linear mech., 37, 75-80, (2002) · Zbl 1116.76310
[6] Hayat, T., Oscillatory solution in rotating flow of a johnson – segalman fluid, Z. angew. math. mech., 85, 449-456, (2005) · Zbl 1071.76063
[7] Hayat, T.; Nadeem, S.; Asghar, S., Periodic unidirectional flows of a viscoelastic fluid with the fractional Maxwell model, Appl. math. comput., 151, 153-161, (2004) · Zbl 1161.76436
[8] Chen, C.I.; Chen, C.K.; Yang, Y.T., Unsteady unidirectional flow of an Oldroyd-B fluid in a circular duct with different given volume flow rate conditions, Int. J. heat mass transfer, 40, 203-209, (2004)
[9] Tan, W.C.; Masuoka, T., Stokes first problem for second grade fluid in a porous half space, Int. J. non-linear mech., 40, 515-522, (2005) · Zbl 1349.76830
[10] Tan, W.C.; Masuoka, T., Stokes first problem for an Oldroyd-B fluid in a porous half space, Phys. fluid, 17, 023101-023107, (2005) · Zbl 1187.76517
[11] Sadeghy, K.; Najafi, A.H.; Saffaripour, M., Sakiadis flow of an upper-convected Maxwell fluid, Int. J. non-linear mech., 40, 1220-1228, (2005) · Zbl 1349.76081
[12] Liao, S.J., Beyond perturbation: introduction to homotopy analysis method, (2003), Chapman & Hall/CRC Press Boca Raton
[13] Liao, S.J., On the homotopy analysis method for nonlinear problems, Appl. math. comput., 147, 499-513, (2004) · Zbl 1086.35005
[14] Liao, S.J., A uniformly valid analytic solution of 2D viscous flow past a semi-infinite flat plate, J. fluid mech., 385, 101-128, (1999) · Zbl 0931.76017
[15] Liao, S.J.; Campo, A., Analytic solutions of the temperature distribution in Blasius viscous flow problems, J. fluid mech., 453, 411-425, (2002) · Zbl 1007.76014
[16] Liao, S.J., On the analytic solution of magnetohydrodynamic flows of non-Newtonian fluids over a stretching sheet, J. fluid mech., 488, 189-212, (2003) · Zbl 1063.76671
[17] Liao, S.J.; Cheung, K.F., Homotopy analysis of nonlinear progressive waves in deep water, J. eng. math., 45, 105-116, (2003) · Zbl 1112.76316
[18] Liao, S.J.; Pop, I., Explicit analytic solution for similarity boundary layer equations, Int. J. heat mass transfer, 46, 1855-1860, (2004) · Zbl 1029.76050
[19] Ayub, M.; Rasheed, A.; Hayat, T., Exact flow of a third grade fluid past a porous plate using homotopy analysis method, Int. J. eng. sci., 41, 2091-2103, (2003) · Zbl 1211.76076
[20] Hayat, T.; Khan, M.; Ayub, M., On the explicit analytic solutions of an Oldroyd 6-constant fluid, Int. J. eng. sci., 42, 123-135, (2004) · Zbl 1211.76009
[21] Hayat, T.; Khan, M.; Ayub, M., Couette and Poiseuille flows of an Oldroyd 6-constant fluid with magnetic field, J. math. anal. appl., 298, 25-244, (2004) · Zbl 1067.35074
[22] Hayat, T.; Khan, M.; Asghar, S., Homotopy analysis of MHD flows of an Oldroyd 8-constant fluid, Acta mech., 168, 213-232, (2004) · Zbl 1063.76108
[23] Yang, C.; Liao, S.J., On the explicit purely analytic solution of von karman swirling viscous flow, Commun. non-linear sci. numer. sim., 11, 83-93, (2006) · Zbl 1075.35059
[24] Liao, S.J., A new branch of solutions of boundary-layer flows over an impermeable stretched plate, Int. J. heat mass transfer, 48, 12, 2529-2539, (2005) · Zbl 1189.76142
[25] Liao, S.J., An analytic solution of unsteady boundary-layer flows caused by an impulsively stretching plate, Commun. non-linear sci. numer. sim., 11, 326-339, (2006) · Zbl 1078.76022
[26] Cheng, J.; Liao, S.J.; Pop, I., Analytic series solution for unsteady mixed convection boundary layer flow near the stagnation point on a vertical surface in a porous medium, Transport porous media, 61, 365-379, (2005)
[27] Xu, H.; Liao, S.J., Series solutions of unsteady magnetohydrodynamic flows of non-Newtonian fluids caused by an impulsively stretching plate, J. non-Newtonian fluid mech., 129, 46-55, (2005) · Zbl 1195.76069
[28] Hayat, T.; Khan, M., Homotopy solution for a generalized second grade fluid past a porous plate, Non-linear dyn., 42, 395-405, (2005) · Zbl 1094.76005
[29] Wu, W.; Liao, S.J., Solving solitary waves with discontinuity by means of the homotopy analysis method, Chaos solitons fract, 26, 177-185, (2005) · Zbl 1071.76009
[30] Wu, Y.Y.; Wang, C.; Liao, S.J., Solving the one loop solution of the Vakhnenko equation by means of the homotopy analysis method, Chaos solitons fractals, 23, 1733-1740, (2005) · Zbl 1069.35060
[31] Hayat, T.; Khan, M.; Asghar, S., Magnetohydrodynamic flow of an Oldroyd 6-constant fluid, Appl. math. comput., 155, 417-425, (2004) · Zbl 1126.76388
[32] Sajid, M.; Hayat, T.; Asghar, S., On analytic solution of the steady flow of a fourth grade fluid, Phys. lett. A, 355, 18-24, (2006)
[33] Schichting, H., Boundary layer theory, (1964), McGraw-Hill New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.